South Dakota, 2002Damaging Wind in South Dakota, June 7, 2002
June 7, 2002 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 7, 8:15 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 8:15 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT FRI JUN 7 2002
UPDATED TO RETOOL CURRENT TREND IN CONVECTION...CLEAR WATCH 396...
AND CANCEL FLOOD WATCH. STILL EXPECT THUNDERSTORMS TO AFFECT AREAS
FARTHER NWRD. LOTS OF FRESH DEVELOPMENT IN N CNTRL NEBRASKA AND
INTO S CNTRL SD. LTST RUC DOES SHIFT MSTR CONVERGENCE GRADUALLY
NWRD OVERNIGHT...AS LLJ CONTINUES TO STRENGTHEN PAST CURRENT
40-45 KTS ON MRR PROF FEEDS OVR BNDRY. STEEP MID LVL LAPSE RATE
STILL THERE...AND ADVECTING OVER BNDRY AS WELL. SVR THREAT PRETTY
MUCH BECOMES LIMITED TO ELEVATED SUPERCELLS WITH SOME LARGE HAIL.
STILL LOOK FOR SOME HEAVY RAINFALL...ESPLY MO RVR CORRIDOR NWRD TO
I90.
.FSD...NONE
CHAPMAN
In the hours before
Local storm report, Jun 7, 5:22 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 PM CDT FRI JUN 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0443 PM 3 W SPRINGFIELD SD 1.75 INCH HAIL
06/07/02 BON HOMME REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0451 PM SPRINGFIELD SD .75 INCH HAIL
06/07/02 BON HOMME REPORTED BY STORM
SPOTTER.
0617 PM JEFFERSON SD .88 INCH HAIL
06/07/02 UNION REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 7, 7:00 PM CST, 4 hours 20 minutes before
IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-080200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT FRI JUN 7 2002
...SEVERE THUNDERSTORM WATCH NUMBER 396 CANCELLED...
THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED...
THEREFORE SEVERE THUNDERSTORM WATCH NUMBER 396 FOR
SOUTHWEST MINNESOTA AND NORTHWEST IOWA HAS BEEN CANCELLED.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT...
AND MAY BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL.
Local storm report, Jun 7, 7:08 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 PM CDT FRI JUN 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM WORTHINGTON ARPT MN 60 MPH TSTM GUST
06/07/02 NOBLES AUTOMATED WEATHER
EQUIPMENT
0545 PM ORANGE CITY ARPT IA 77 MPH TSTM GUST
06/07/02 SIOUX AUTOMATED WEATHER
EQUIPMENT
0550 PM HOSPERS IA 60 MPH TSTM GUST
06/07/02 SIOUX REPORTED BY STORM
SPOTTER.
0553 PM 10 W MERRILL IA 65 MPH TSTM GUST
06/07/02 PLYMOUTH REPORTED BY STORM
SPOTTER.
0647 PM 2 N DICKENS IA .75 INCH HAIL
06/07/02 CLAY REPORTED BY STORM
SPOTTER.
0659 PM 5 W SOUTH SIOUX CITY NE .75 INCH HAIL
06/07/02 DAKOTA REPORTED BY STORM
SPOTTER.
0756 PM SIOUX CITY IA FLOOD
06/07/02 WOODBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EXTENSIVE STREET
FLOODING THROUGHOUT
DOWNTOWN SIOUX CITY
0805 PM ALLEN NE 60 MPH TSTM GUST
06/07/02 DIXON REPORTED BY STORM
SPOTTER.Local storm report, Jun 7, 9:40 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1040 PM CDT FRI JUN 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0501 PM 3 NE SPRINGFIELD SD .75 INCH HAIL
06/07/02 BON HOMME REPORTED BY STORM
SPOTTER.
0505 PM 1 ENE ROCK VLY IA .88 INCH HAIL
06/07/02 SIOUX REPORTED BY STORM
SPOTTER.
0520 PM DOON IA .75 INCH HAIL
06/07/02 LYON REPORTED BY STORM
SPOTTER.
0547 PM PONCA NE .75 INCH HAIL
06/07/02 DIXON REPORTED BY STORM
SPOTTER.
0615 PM 1 SE JEFFERSON SD 60 MPH TSTM GUST
06/07/02 UNION REPORTED BY STORM
SPOTTER.
0750 PM 4 E WILLIS NE FLOOD
06/07/02 DAKOTA REPORTED BY PUBLIC.
0800 PM NORTH SIOUX CITY SD FLOOD
06/07/02 UNION FLOODING IN DAKOTA
DUNES. REPORTED BY MEDIA.Special weather statement, Jun 7, 10:01 PM CST, 1 hour 19 minutes before
NEZ013-014-SDZ062-065>071-080416-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT FRI JUN 7 2002
...SEVERE THUNDERSTORM WATCH NUMBER 397 EXPIRED...
THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED...THEREFORE SEVERE
THUNDERSTORM WATCH NUMBER 397 FOR SOUTHEAST SOUTH DAKOTA AND
FAR NORTHEAST NEBRASKA HAS BEEN ALLOWED TO EXPIRE.
Thunderstorm Wind, Gregory
- When
- June 7, 11:20 PM CST
- Where
- Gregory County, 5 mi N of Herrick
- Measured
- 61 kt (70 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.183, -99.183
Thunderstorm winds blew down power lines and poles, and caused tree damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Nebraska, June 7, 2002$300,000 · 1 event
- Hail in Nebraska, June 7, 2002$120,000 · 1.75 in hail · 7 events
- Tornado and Hail in Nebraska, June 7, 2002$52,000 · F0 · 21 events
- Lightning Strike in Washington, June 7, 20021 injured · 1 event
- Hail in Minnesota, June 7, 20021 in hail · 4 events
- Hail and Damaging Winds in Minnesota, June 7, 200261 kt wind · 4 events
- Hail in South Dakota, June 7, 20021.75 in hail · 4 events
- Extreme Cold in California, June 7 to 8, 20023 events
- Extreme Cold in Oregon, June 7 to 8, 20023 events
- Flash Flooding and Lightning Strike in Georgia, June 7, 2002$500 · 3 events
- High Wind in California, June 7 to 8, 20023 events
- Hail and Damaging Wind in Minnesota, June 7, 200251 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305722.